MAUDE Adverse Event Report: CORDIS CORPORATION 6F10CM SW RADIAL; INTRODUCER, CATHETER

CORDIS CORPORATION 6F10CM SW RADIAL; INTRODUCER, CATHETER
Model Number 506610S
Medical Device Problem Codes Stretched (1601); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record (dhr) associated with lot 17991369 revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported event.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, after successful puncture while retracting the puncture needle it was noticed that the proximal end of the mini guidewire (gw) of 6f 10cm stainless steel wire (sw) transradial rain sheath introducer was unraveled/stretched.In order to proceed with the procedure, the team decided to cut off the frayed part of the mini gw.Insertion of the sheath over the remainder of the mini gw into the vessel worked very well.Procedure could be finished.There was no reported patient injury.The transradial rain sheath introducer was prepped as per the per instructions for use (ifu).There was no difficulty removing the product from the packaging.During the sample prep step (per ifu), the csi was flushed and wiped down with a wet gauze.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g6, h2, and h6 have been updated accordingly.While retracting the puncture needle, it was noticed that the proximal end of the mini guidewire (gw) of a 6f 10cm stainless steel wire (sw) transradial rain sheath introducer was unraveled/stretched.In order to proceed with the procedure, the team decided to cut off the frayed part of the mini guidewire.Insertion of the sheath over the remainder of the mini guidewire into the vessel worked very well.The procedure was completed.The transradial rain sheath introducer was prepped per the instructions for use (ifu).There was no difficulty removing the product from the packaging.During the prep step, the csi was flushed and wiped down with a wet gauze as per the ifu.There was no reported patient injury.The device was returned for analysis.Per visual analysis, a non-sterile mini guidewire and one vessel dilator that are part of the ¿6f10cm sw radial¿ pack was received.The guidewire was received separated at two segments, one of the segments was inserted inside the vessel dilator.The segment that was not inside the vessel dilator presented an unraveled/stretched condition on the distal tip.The separated condition is located approximately at 36 cm from the proximal end on the segment that was received already inserted inside the vessel dilator.Also, the segment that was inserted inside the vessel dilator present a kinked/bent condition located approximately at 35 cm from the proximal end.Per microscopic analysis, the distal tip section was analyzed using a vision system to magnify the damaged area.The condition of unraveled was confirmed, the distal tip of the coil wire that should be fused with the core wire was noticed separated causing this condition.Sem results showed the separated area of the 6f 10 cm sw radial mini guidewire unit presented evidence of plastic deformation and ductile dimples on the wire of the unit.The plastic deformations and the ductile dimples are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the material of the wire was induced to a tensile force that exceeded the wire material yield strength prior to the separation.No other anomalies were observed during sem analysis.A product history record (phr) review of lot 17991369 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿mini guidewire-unraveled/stretched- in patient¿ was confirmed by analysis.The exact cause of the reported event could not be conclusively determined.It is probable that procedural factors, such as operator technique, contributed to the reported unraveled/stretched condition caused by a tensile force.According to the ifu, which is not intended as a mitigation of risk, ¿if resistance is felt upon insertion or withdrawal, investigate the cause before continuing.Recommended procedure: introduce the needle into the vessel using an aseptic technique.Holding the needle in place, insert the flexible end of the mini guidewire through the needle and into the vessel.Gently advance the guidewire to the desired depth.Do not withdraw the guidewire back though the metal cannula of the needle after it has been inserted as it may damage the guidewire.¿ additionally, the ifu warns users ¿manipulate the mini-guidewire slowly and carefully to avoid damage to the vessel wall, while monitoring the tip position and movement using standard catheterization technique.Do not manually re-shape the tip of the mini-guidewire by applying external force intended to bend or affect the shape of mini-guidewire.¿ the cutting off of the frayed part of the mini guidewire described is not aligned with the warnings of the ifu and considered off label usage.Neither the phr nor the product analysis available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
6F10CM SW RADIAL
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key12247106
Report Number9616099-2021-04744
Device Sequence Number19957124
Product Code DYB
UDI-Device Identifier10705032078948
UDI-Public10705032078948
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K181592
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number506610S
Device Catalogue Number506610S
Device Lot Number17991369
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2021
Initial Date Received by Manufacturer 07/09/2021
Supplement Date Received by Manufacturer08/27/2021
Initial Report FDA Received Date07/29/2021
Supplement Report FDA Received Date09/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.